Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Apr 29, 2007, 2:23 PM MDT for Doña Ana County, Luna County, New Mexico. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2007, 2:23 PM MDT (20:23 UTC)
- Expired
- Apr 29, 2007, 3:15 PM MDT
- In force
- 52 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 85 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 292024 SVREPZ NMC013-029-292115- /O.NEW.KEPZ.SV.W.0008.070429T2023Z-070429T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 223 PM MDT SUN APR 29 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO CENTRAL LUNA COUNTY IN SOUTHWEST NEW MEXICO THIS INCLUDES THE CITY OF DEMING * UNTIL 315 PM MDT * AT 216 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 14 MILES SOUTHEAST OF DEMING...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL LUNA COUNTY AT 240 PM MDT RURAL EASTERN LUNA COUNTY AT 300 PM MDT LAW ANFORCEMENT OFFICIALS AND HAM RADIO OPERATORS HAVE REPORTED SMALL FUNNEL CLOUDS WITH THIS STORM...IN ADDITION DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3200 10777 3201 10713 3252 10713 3238 10782 $$ TRIPOLI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:53 AM MDT, 11 hours 30 minutes earlier.
Area forecast discussion, Apr 29, 2:53 AM MDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 253 AM MDT SUN APR 29 2007 .SYNOPSIS... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WESTERN TEXAS AND SOUTHERN NEW MEXICO TODAY PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND. LOCALLY HEAVY RAINS AND HAIL WILL OCCUR WITH A FEW STORMS. HIGH PRESSURE AND WESTERLY WINDS WILL BRING WARMER MOSTLY DRY WEATHER MONDAY AND TUESDAY. ANOTHER STRONG LOW PRESSURE SYSTEM MAY CAUSE A FEW SHOWERS AND THUNDERSTORMS WEDNESDAY. && .DISCUSSION... UPPER LOW CENTER NOW PUSHING INTO NORTHERN CENTRAL MEXICO AND IS FORECASTED TO ACCELERATE NORTHEASTWARD ACROSS SOUTHEASTERN PORTIONS OF THE CWA LATE THIS AFTERNOON. AS SYSTEM APPROACHES STRONG UPWARD FORCING FROM DIFFERENTIAL PVA AND JET STREAK DYNAMICS WILL BE MOST PRONOUNCED OVER WESTERN TEXAS ZONES. WITH PRECIPITABLE WATER AMOUNTS NEAR AN INCH SOUTHEAST AREAS MAY AGAIN EXPERIENCE HEAVY RAINS...ESPECIALLY SINCE VERTICAL PROFILES SHOW LITTLE SPEED SHEAR WITH HEIGHT WHICH IS INDICATIVE OF SLOWER MCS MOVEMENT OR BACK BUILDING. THUS HEAVY RAIN THREAT SHOULD BE MONITORED. STRONGER SHEAR WILL EXIST OVER HUDSPETH COUNTY SO SEVERE POTENTIAL WILL STILL EXIST OVER WESTERN TEXAS. UPPER SYSTEM WILL BE EAST OF THE CWA BY MIDNIGHT WITH DEEPENING WEST TO NORTHWEST FLOW BEHIND IT ADVECTING DRIER AIR INTO THE REGION. HOWEVER MODELS HAVE BEEN FORECASTING WEAK VORT AXIS MOVING DOWN FROM THE NORTH INTO SOUTHERN NEW MEXICO MONDAY AFTERNOON WITH THIS FEATURE INDUCING A FEW STORMS OVER HIGHER TERRAIN. LATEST GFS STILL FORECASTS RATHER STRONG SOUTHERN BRANCH UPPER LOW/TROUGH TO MOVE ACROSS THE SOUTHWEST WEDNESDAY. AS SYSTEM PUSHES ACROSS THE CWA WEDNESDAY AFTERNOON ATTENDANT DYNAMIC LIFT WILL GENERATE AT LEAST A FEW STORMS. HOWEVER LATEST RUN HAS LOW CENTER A LITTLE FURTHER NORTH THAN BEFORE. CONSEQUENTLY WINDS ACROSS THE CWA ARE MORE WESTERLY AND LOW LEVEL MOISTURE RATHER SPARSE WITH DEEP CONVECTION MAINLY TO THE EAST. GIVEN THE UNCERTAINTIES WILL KEEP SLIGHT CHANCES OF THUNDER WEDNESDAY. LOOKING FURTHER AHEAD...UNSEASONABLY DEEP TROUGH MAY BRING WINDY CONDITIONS NEXT WEEKEND. && .AVIATION... WIDESPREAD MVFR AND SCATTERED IFR VISIBILITIES OR CEILINGS IN SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING. MOSTLY VFR LATE TONIGHT THROUGH MONDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 76 57 86 61 90 / 60 30 10 0 0 SIERRA BLANCA TX 70 54 80 56 82 / 60 40 10 0 0 LAS CRUCES 76 54 86 58 88 / 60 30 10 0 0 ALAMOGORDO 74 51 84 56 84 / 60 50 20 0 0 CLOUDCROFT 53 38 63 42 68 / 60 50 20 10 0 TRUTH OR CONSEQUENCES 73 52 83 55 87 / 60 30 10 0 0 SILVER CITY 68 47 77 49 79 / 60 30 10 0 0 DEMING 75 53 87 55 89 / 60 30 10 0 0 LORDSBURG 80 53 89 54 91 / 60 30 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:30 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 30 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.